Alert archive / Minnesota / Special Weather Statements in 2022
Special Weather Statement, NWS Twin Cities, MN
NWS Twin Cities, MN issued this special weather statement at Apr 23, 2022, 8:13 AM CDT for Wright County, Minnesota. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 23, 2022, 8:13 AM CDT (13:13 UTC)
- Expired
- Apr 23, 2022, 8:45 AM CDT
- In force
- 32 min
- Issued by
- NWS Twin Cities, MN
- Hail
- 0.88 in
- Wind
- 40
County Wright County, MN
The radar
The Minneapolis radar (KMPX), 63 km from the middle of the area, began a volume at 13:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 1.2 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -785 J/kg
- Mixed-layer LCL
- 979 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 463 m²/s²
- 0-3 km storm-relative helicity
- 548 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
863
WWUS83 KMPX 231313
SPSMPX
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
813 AM CDT Sat Apr 23 2022
MNZ049-051-058-059-231345-
Sherburne MN-Stearns MN-Meeker MN-Wright MN-
813 AM CDT Sat Apr 23 2022
...A strong thunderstorm will impact portions of northwestern Wright,
northeastern Meeker, northwestern Sherburne and southeastern Stearns
Counties through 845 AM CDT...
At 813 AM CDT, Doppler radar was tracking a strong thunderstorm near
Cokato, or 16 miles west of Buffalo, moving northeast at 60 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Annandale around 820 AM CDT.
Maple Lake around 825 AM CDT.
Other locations in the path of this storm include Clearwater, Becker,
Clear Lake and St. Cloud.
This includes the following highways...
Interstate 94 in Minnesota between mile markers 167 and 189.
U.S. Highway 10 in Minnesota between mile markers 182 and 199.
U.S. Highway 12 between mile markers 111 and 120.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4504 9418 4510 9440 4556 9423 4544 9374
TIME...MOT...LOC 1313Z 203DEG 50KT 4514 9420
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
$$
TDHWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Twin Cities, MN wrote its last area forecast discussion before this special weather statement went out at Apr 23, 6:33 AM CDT, 1 hour 40 minutes earlier.
Area forecast discussion, Apr 23, 6:33 AM CDT, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Twin Cities/Chanhassen MN
633 AM CDT Sat Apr 23 2022
.UPDATED for 12Z Aviation Discussion...
Issued at 627 AM CDT Sat Apr 23 2022
&&
.DISCUSSION...(Today through Friday)
Issued at 246 AM CDT Sat Apr 23 2022
KEY MESSAGES:
- Southerly winds gusting 40 to 50 mph are expected in western and
southern MN today.
- Scattered thunderstorms remain possible this afternoon and evening
as a cold front moves through. A few storms could be severe, but a
significant and widespread severe weather event is not
anticipated.
- Near record lows expected Tuesday and Wednesday morning.
TODAY...Strong winds, warm temperatures, and potential for a few
strong to severe storms are the three talking points for today.
Southerly winds will increase during the day. The strongest gusts
will be across western and southern Minnesota, so have expanded the
wind advisory to include a few more counties. These southerly winds
will advect warm air across the region. Forecast guidance continues
to show low 70s for highs this afternoon, which would be the first 70
degree day of the season (and unfortunately likely the last for a
while).
As for the severe threat, expect a decaying area of showers and
thunderstorms to approach from the southwest this morning. As of 3AM,
these storms were located in central Nebraska, but the latest
lightning trend is already showing a weakening. This is expected to
continue as the race ahead and outrun the instability. Given the
strong winds just above the surface, could see some gusty winds with
any showers or thunderstorm this morning. The second round of
precipitation will come later this afternoon, and this is the main
reason the Storm Prediction Center continues its slight risk of
severe weather across much of the region. HiRes models, including all
four members of the 03Z HopWrf do show a scattered line of convection
developing across western Minnesota early this afternoon. The 06Z
HRRR is starting to depict this as well, and the statistical severe
model does show increasing probability of severe weather at 18Z this
afternoon. The shear is very strong, but the instability is narrow.
It does however seem to be trending a little higher on the latest
RAP. Overall the main threat continues to be damaging wind given the
strong synoptic winds aloft, and the overall high shear environment.
However, there is potential for rotating storms, and perhaps some low
top supercells across west central Minnesota. These storms could
produce a few tornadoes, which is why SPC has the 5% tornado area.
The hodographs still look rather linear as mentioned in the previous
discussion, but still can't rule out some rotating updrafts.
SUNDAY THROUGH FRIDAY...No significant changes from the previous
forecast. The cold front will push through bringing west/northwest
winds, and cold air advection will persist across the region Sunday
through Tuesday. Temperatures will be well below normal, with near
record lows possible Tuesday and Wednesday morning. Wind finally
become easterly on Wednesday, but this is in response to another
shortwave trough brining small chances for showers Wednesday night
into Thursday. This pattern continues into next weekend, meaning
cooler weather, and small chances for rain. It's possible that some
thunderstorms could develop along I-90, but confidence is low at this
time.
&&
.AVIATION...(For the 12Z TAFS through 12Z Sunday morning)
Issued at 627 AM CDT Sat Apr 23 2022
Rather complex TAF period. Expect mainly VFR conditions this morning
and early this afternoon with strong southerly winds and some wind
shear/turbulence. There is a chance for a few showers and even some
thunderstorms this morning, but those should weaken over the next few
hours. Later this afternoon we could see a broken line of showers and
thunderstorms push up through the region ahead of a cold front. Winds
will become west/southwest behind this front, with MVFR ceilings to
follow for Sunday.
KMSP...
Continued to hold off on the precip in the TAF this morning. The
showers and thunderstorms to the southwest should weaken throughout
the morning. If they do hold together, showers is much more likely
than thunder. Later this afternoon a broken line of showers and
thunderstorms is expected to develop. These could produce gusty winds
and some hail, so have a TEMPO in the TAF.
/OUTLOOK FOR KMSP/
Sun...VFR with MVFR after 18Z. Wind W 10-20G35kt. Crosswinds
possible.
Mon...VFR. Wind NW 10-15G20 kts.
Tue...VFR. Wind NW 10-15 kts.
&&
.MPX WATCHES/WARNINGS/ADVISORIES...
MN...Wind Advisory until 7 PM CDT this evening for Blue Earth-Brown-
Chippewa-Faribault-Freeborn-Kandiyohi-Lac Qui Parle-Le Sueur-
Martin-Nicollet-Pope-Redwood-Renville-Sibley-Steele-Stevens-
Swift-Waseca-Watonwan-Yellow Medicine.
WI...None.
&&
DISCUSSION...JRB
AVIATION...JRBHazardous weather outlook, Apr 23, 5:08 AM CDT, 3 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Twin Cities/Chanhassen MN 508 AM CDT Sat Apr 23 2022 MNZ041>045-047>070-073>078-082>085-091>093-WIZ014>016-023>028- 241015- Douglas-Todd-Morrison-Mille Lacs-Kanabec-Stevens-Pope-Stearns- Benton-Sherburne-Isanti-Chisago-Lac Qui Parle-Swift-Chippewa- Kandiyohi-Meeker-Wright-Hennepin-Anoka-Ramsey-Washington- Yellow Medicine-Renville-McLeod-Sibley-Carver-Scott-Dakota- Redwood-Brown-Nicollet-Le Sueur-Rice-Goodhue-Watonwan-Blue Earth- Waseca-Steele-Martin-Faribault-Freeborn-Polk-Barron-Rusk- St. Croix-Pierce-Dunn-Pepin-Eau Claire- 508 AM CDT Sat Apr 23 2022 This Hazardous Weather Outlook is for portions of central and southern Minnesota, and west central Wisconsin. .DAY ONE...Today and Tonight. Widespread southerly wind gusts of 40 to 50 mph this afternoon. A Wind Advisory is in effect for much of southwestern and southern Minnesota. Scattered thunderstorms will be possible this afternoon into the evening. A few of these could be severe with strong winds as the primary risk, along with a brief tornado or two. The storms will be fast-moving with a storm motion to the north near 60 mph possible. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... SKYWARN spotter activation may be needed later today. jrb
In the hours before
Special weather statement, Apr 23, 7:44 AM CDT, 29 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
744 AM CDT Sat Apr 23 2022
MNZ065-067-074-075-231315-
Brown MN-Sibley MN-Renville MN-Nicollet MN-
744 AM CDT Sat Apr 23 2022
...A strong thunderstorm will impact portions of southwestern Sibley,
eastern Brown, southeastern Renville and northwestern Nicollet
Counties through 815 AM CDT...
At 744 AM CDT, Doppler radar was tracking a strong thunderstorm 6
miles northwest of Hanska, or 7 miles southwest of New Ulm, moving
north at 55 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
New Ulm around 750 AM CDT.
Other locations in the path of this storm include Lafayette, Winthrop
and Gibbon.
This includes U.S. Highway 14 between mile markers 90 and 110.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4411 9474 4461 9465 4456 9414 4426 9435
4426 9437 4423 9437 4411 9445
TIME...MOT...LOC 1244Z 195DEG 46KT 4423 9457
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
TDHSpecial weather statement, Apr 23, 7:47 AM CDT, 26 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
747 AM CDT Sat Apr 23 2022
MNZ058-059-065-066-231315-
McLeod MN-Renville MN-Meeker MN-Wright MN-
747 AM CDT Sat Apr 23 2022
...A strong thunderstorm will impact portions of west central Wright,
central Meeker, northwestern McLeod and northeastern Renville
Counties through 815 AM CDT...
At 747 AM CDT, Doppler radar was tracking a strong thunderstorm 6
miles north of Stewart, or 8 miles southwest of Hutchinson, moving
north at 55 mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Hutchinson around 755 AM CDT.
Other locations in the path of this storm include Litchfield and
Dassel.
This includes the following highways...
U.S. Highway 12 between mile markers 97 and 116.
U.S. Highway 212 near mile marker 103.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4472 9446 4474 9465 4522 9459 4515 9417
TIME...MOT...LOC 1247Z 195DEG 46KT 4482 9452
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
TDHLocal storm report, Apr 23, 7:57 AM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
757 AM CDT SAT APR 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0752 AM HAIL 2 W LE SUEUR 44.47N 93.94W
04/23/2022 E1.00 INCH SIBLEY MN TRAINED SPOTTER
&&
JRBSpecial weather statement, Apr 23, 8:01 AM CDT, 12 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
801 AM CDT Sat Apr 23 2022
MNZ066>068-231345-
Carver MN-McLeod MN-Sibley MN-
801 AM CDT Sat Apr 23 2022
...A strong thunderstorm will impact portions of Sibley, McLeod and
western Carver Counties through 845 AM CDT...
At 801 AM CDT, Doppler radar was tracking a strong thunderstorm near
Arlington, or 27 miles southeast of Hutchinson, moving north at 60
mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Green Isle around 810 AM CDT.
Norwood Young America around 815 AM CDT.
Other locations in the path of this storm include Mayer, Lester
Prairie, Watertown and Winsted.
This includes U.S. Highway 212 between mile markers 106 and 126.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4455 9453 4498 9428 4497 9377 4490 9377
4489 9375 4462 9383 4462 9385 4459 9389
4450 9389
TIME...MOT...LOC 1301Z 192DEG 51KT 4457 9403
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
JRBLocal storm report, Apr 23, 8:08 AM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
808 AM CDT SAT APR 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0755 AM HAIL HENDERSON 44.53N 93.91W
04/23/2022 M1.00 INCH SIBLEY MN PUBLIC
&&
JRBSpecial weather statement, Apr 23, 8:13 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Twin Cities/Chanhassen MN
813 AM CDT Sat Apr 23 2022
MNZ049-051-058-059-231345-
Sherburne MN-Stearns MN-Meeker MN-Wright MN-
813 AM CDT Sat Apr 23 2022
...A strong thunderstorm will impact portions of northwestern Wright,
northeastern Meeker, northwestern Sherburne and southeastern Stearns
Counties through 845 AM CDT...
At 813 AM CDT, Doppler radar was tracking a strong thunderstorm near
Cokato, or 16 miles west of Buffalo, moving northeast at 60 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Annandale around 820 AM CDT.
Maple Lake around 825 AM CDT.
Other locations in the path of this storm include Clearwater, Becker,
Clear Lake and St. Cloud.
This includes the following highways...
Interstate 94 in Minnesota between mile markers 167 and 189.
U.S. Highway 10 in Minnesota between mile markers 182 and 199.
U.S. Highway 12 between mile markers 111 and 120.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4504 9418 4510 9440 4556 9423 4544 9374
TIME...MOT...LOC 1313Z 203DEG 50KT 4514 9420
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
TDHThe office that day
Everything else NWS Twin Cities, MN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 23, 6:48 AM CDT | Special Weather Statement | MPX | Martin | 42 min |
| Apr 23, 7:16 AM CDT | Special Weather Statement | MPX | Watonwan | 29 min |
| Apr 23, 7:37 AM CDT | Severe Thunderstorm Warning | MPX | Le Sueur, Nicollet, Sibley | 23 min |
| Apr 23, 7:44 AM CDT | Special Weather Statement | MPX | Nicollet | 31 min |
| Apr 23, 7:47 AM CDT | Special Weather Statement | MPX | Meeker | 28 min |
| Apr 23, 8:00 AM CDT | Severe Thunderstorm Warning | MPX | Blue Earth, Le Sueur, Waseca | 30 min |
| Apr 23, 8:01 AM CDT | Special Weather Statement | MPX | Carver, McLeod, Sibley | 44 min |
| Apr 23, 8:31 AM CDT | Special Weather Statement | MPX | Scott | 14 min |
| Apr 23, 8:45 AM CDT | Special Weather Statement | MPX | Ramsey | 30 min |
| Apr 23, 8:46 AM CDT | Special Weather Statement | MPX | Benton, Mille Lacs | 29 min |
| Apr 23, 9:07 AM CDT | Special Weather Statement | MPX | Anoka, Chisago | 38 min |
| Apr 23, 9:09 AM CDT | Special Weather Statement | MPX | Kanabec | 36 min |
| Apr 23, 5:26 PM CDT | Special Weather Statement | MPX | Carver | 34 min |
| Apr 23, 5:50 PM CDT | Special Weather Statement | MPX | Blue Earth, Faribault | 25 min |
| Apr 23, 6:20 PM CDT | Special Weather Statement | MPX | Le Sueur, Scott, Waseca | 40 min |
| Apr 23, 6:56 PM CDT | Special Weather Statement | MPX | Anoka | 34 min |
| Apr 23, 9:22 AM CDT | Special Weather Statement | MPX | Polk | 23 min |
Nearby
Special Weather Statements in Minnesota, 2022Every special weather statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.